Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes excessive sweating and hot flashes?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13710 Questions

default
Posted on Sat, 3 Sep 2016 in Women's Health
Question: Hi, I'm a 118 lbs. 58 years old female in relatively good a health, taking only Estrogel and Prometrium (lowest dose in both cases) for menopause. I have noticed over the last year that I seem to always be sweaty in every skin fold, i.e., at the elbow, under arm, thighs, behind the knees, between upper legs. I do not 'drop sweat' but my skin never feels completely dry. I rarely have hot flashes, only occasionally if and when I have a glass of red wine.

Is this normal at my age and if so, why? What can I do?
doctor
Answered by Dr. Rakhi Tayal 53 minutes later
Brief Answer:
Can be due to menopause.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
Feeling sweaty can be one of the symptoms of menopause and it can be a normal variation. The other possible causes can be an overactive thyroid gland, low blood sugar, hyperhidrosis and withdrawal from certain narcotics.
I encourage you to consult your dermatologist for proper diagnosis and treatment.
Treatment includes botox shots, anti perspirants and iontophoresis depending on the severity of the problem.
Meanwhile have plenty of fluids and try to wash your skin often.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 19 minutes later
well, since I don't take narcotics, do not have low blood sugar or an overactive thyroid gland or hyperhidrosis, I guess it's menopause!

Thanks!
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Yes. Menopause is most likely cause.

Detailed Answer:
Hello.
Thanks for writing again.
Menopause most likely.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests
Medical Topics ,  

Recent questions on  Estrogel

doctor1 MD

Hi, Robotic assisted laparoscopic hysterectomy October 8, 2012 and prescribed Premarin 0.625mg. Single site robotic laparoscopic bilateral salingo...

doctor1 MD

I am 56 and have been using 1 pump of Estrogel daily and 100 mg Prometrium cycled for the last 10 days of the cycle as I could not handle it...

doctor1 MD

XXXXXXX XXXXXXX For years, after tossing hay flakes, I can get stabbing pains in my armpit of my left arm. I saw a doctor and he informed me it...

doctor1 MD

My blood pressure has been 116/54, 101/59, 111/56, 108/60, 111/57, 113/51,106/52 during the past week. My pulse varied 46 to 53. I measure them...

doctor1 MD

Hi, I am 55 years old and I had a hysterectomy on February 4th, 2014. The uterus and ovaries were removed; I am on estrogel to control the hot...

doctor1 MD

I am on estrogel .06% 1 pump which i understand delivers absorbed .04mg/day of estradiol. My doctor has prescribed Climara .025 transdermal patch....